Alert archive / Virginia / Flash Flood Warnings in 2009

Flash Flood Warning 88, NWS Blacksburg, VA

August 5, 20094 counties in Virginia

NWS Blacksburg, VA issued this flash flood warning at Aug 5, 2009, 9:00 PM EDT for 4 counties in Virginia. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2009, 9:00 PM EDT (01:00 UTC)
Expired
Aug 6, 2009, 1:59 AM EDT
In force
5 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Appomattox County, VA, Campbell County, VA, Charlotte County, VA, Halifax County, VA

The radar

The Roanoke radar (KFCX), 143 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 9:41 PM EDTFLASH FLOOD5 W Red House, VAJACOBS CREEK OUT OF ITS BANKS AND FLOODED A SECTION OF RED HOUSE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2009-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2009-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 060100
FFWRNK
VAC011-031-037-083-060700-
/O.NEW.KRNK.FF.W.0088.090806T0100Z-090806T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
900 PM EDT WED AUG 5 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
  CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
  SOUTHEASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA
  SOUTHERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA

* UNTIL 300 AM EDT.

* AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPOUT
  SPRING...PAMPLIN CITY...HIXBURG...EVERGREEN...SPRING MILLS...
  MIKE...RED HOUSE AND MADISONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3688 7852 3675 7860 3674 7862 3673 7881
      3704 7880 3709 7912 3736 7892 3735 7859
      3727 7867 3721 7868 3720 7864 3716 7862
      3715 7859 3716 7855 3713 7851 3708 7844

$$

KM
2 follow-up statements
000 
WGUS71 KRNK 060236
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1036 PM EDT WED AUG 5 2009

VAC011-031-037-083-060700-
/O.CON.KRNK.FF.W.0088.000000T0000Z-090806T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX VA-CHARLOTTE VA-CAMPBELL VA-APPOMATTOX VA-
1036 PM EDT WED AUG 5 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM EDT FOR
SOUTHERN APPOMATTOX...SOUTHEASTERN CAMPBELL...CHARLOTTE AND
NORTHEASTERN HALIFAX COUNTIES...

AT 1028 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PHENIX...
SPOUT SPRING...PAMPLIN CITY...HIXBURG...EVERGREEN...SPRING MILLS...
MIKE...HAT CREEK...WREN...RED HOUSE...MADISONVILLE...CULLEN AND
ABILENE

JACOBS CREEK CAME OUT OF ITS BANKS AND FLOODED A SECTION OF RED HOUSE
ROAD NEAR RED HOUSE IN CAMPBELL COUNTY. WATCH FOR FLOODING FROM
SUANEE CREEK ALONG STATE ROUTE 621 NEAR EVERGREEN IN APPOMATTOX 
COUNTY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3688 7852 3675 7860 3674 7862 3673 7881
      3704 7880 3709 7912 3736 7892 3735 7859
      3727 7867 3721 7868 3720 7864 3716 7862
      3715 7859 3716 7855 3713 7851 3708 7844

$$

KK
000 
WGUS71 KRNK 060559
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
159 AM EDT THU AUG 6 2009

VAC011-031-037-083-060609-
/O.CAN.KRNK.FF.W.0088.000000T0000Z-090806T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX VA-CHARLOTTE VA-CAMPBELL VA-APPOMATTOX VA-
159 AM EDT THU AUG 6 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN
APPOMATTOX...SOUTHEASTERN CAMPBELL...CHARLOTTE AND NORTHEASTERN
HALIFAX COUNTIES...

FLOODING HAS ENDED OVER THE WARNED AREA...THUS THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.

LAT...LON 3688 7852 3675 7860 3674 7862 3673 7881
      3704 7880 3709 7912 3736 7892 3735 7859
      3727 7867 3721 7868 3720 7864 3716 7862
      3715 7859 3716 7855 3713 7851 3708 7844

$$

KK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 7:26 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Aug 5, 7:26 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
726 PM EDT WED AUG 5 2009

.SYNOPSIS...
A COLD FRONT WILL MOVE SLOWLY SOUTHEAST THROUGH THE MID ATLANTIC
REGION TONIGHT AND THURSDAY AND WILL BE APPROACHING THE COAST BY
THURSDAY AFTERNOON. HIGH PRESSURE WILL BUILD INTO THE REGION
BEHIND THE FRONT AND WILL BE CENTERED OVER WEST VIRGINIA FRIDAY
MORNING.

&&

.NEAR TERM /THROUGH THURSDAY/...
ATTM...GETTING AREA WIDE SHRA/TSRA WITH BACKSIDE OF SHORTWAVE NOW
OVER FAR SW VA. LATEST GFS/NAM SHOWING AREA OF PRECIP MOVING
SLOWLY EAST THROUGH MIDNIGHT...AND HAVE RAISED POPS TO CATEGORICAL
OUT EAST WITH GRADUAL DECREASING POPS IN THE WEST UNTIL MIDNIGHT.
HAVE RAIN HEAVY AT TIMES WORDED. THE AIRMASS OVER THE COUNTY
WARNING AREA IS UNSTABLE AND VERY MOIST SO THE THREAT OF STRONG TO
SEVERE STORMS AND VERY HEAVY RAIN WILL CONTINUE UNTIL THE FRONT
GOES THROUGH ON THURSDAY. MUCH OF THE GUIDANCE HAS THE SURFACE AND
850 MB COLD FRONT EAST OF THE COUNTY WARNING AREA BY 18Z THURSDAY.

SOME OF DRIER AIR EVEN STARTS WORKING IN TO THE NORTHWEST COUNTY
WARNING AREA THURSDAY MORNING. PATCHY FOG HAS BEEN ADDED EARLY
THURSDAY BUT UNTIL THEN OVERNIGHT TEMPERATURES WILL BE MILD.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
ON THURSDAY NIGHT THROUGH FRIDAY NIGHT THE UPPER LEVEL TROF AXIS
MOVES JUST OFF THE EAST COAST. AT THE SURFACE HIGH PRESSURE BUILDS
INTO THE AREA BEHIND THE FRONT AND WILL BE CENTERED OVER WEST
VIRGINIA AT 12Z FRIDAY. MODELS ARE SHOWING SLIGHTLY COOLER 850 MB
TEMPERATURES...IN THE +12 TO +14 RANGE...SO OVERNIGHT LOWS ON
THURSDAY NIGHT WILL BE BACK DOWN IN THE 50S FOR MUCH OF THE AREA
WEST OF THE BLUE RIDGE.

THERE IS A POSSIBILITY OF AN MCS TYPE SYSTEM TRACKING SOUTHEAST
DOWN THE WARM FRONT. EVEN IF WHATEVER SYSTEM DEVELOPS OR TRACKS
THROUGH THE OHIO VALLEY FRIDAY NIGHT WEAKENS AS IT
APPROACHES...THERE SHOULD BE ENOUGH WARM AIR ADVECTION AND LIFT
OVER THE WARM FRONT ON SATURDAY FOR A BAND OF SHOWERS AND
THUNDERSTORMS...MAINLY ACROSS THE NORTH AND NORTHEAST PART OF THE
COUNTY WARNING AREA.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS 500 MB HEIGHTS RISE...THE SURFACE WARM FRONT MOVES WELL EAST OF
THE FORECAST AREA. HAVE SLIGHTLY INCREASED HIGHS TEMPERATURES ON
SUNDAY BASED ON THE LATEST MAV GUIDANCE. MOST ENSEMBLE DATA AS
WELL AS THE CANADIAN AND GEFS HAVE TEMPERATURES AROUND +20 ON
SUNDAY.

THE UPPER RIDGE BEGINS TO FLATTEN BY TUESDAY. AS THE RIDGE WEAKENS
AND HIGH PRESSURE MOVES EAST...RETURN FLOW AROUND THE HIGH BEGINS
TO BRING BACK MOISTURE AND LIFT. THE CHANCE OF DIURNAL SHOWERS
AND THUNDERSTORMS INCREASES EACH DAY THROUGH THE END OF THE
FORECAST PERIOD.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
SHOWERS/THUNDERSTORMS WIDESPREAD OVER THE AREA ESPECIALLY FROM THE
BLUE RIDGE EAST TOWARD DAN/LYH. LOOKING AT AVIATION CONCERNS TO
CENTER AROUND REDUCED VSBYS/CIGS WITH HEAVIER SHOWERS WITH LIGHTER
SHOWERS EARLY IN BLF/LWB. LOOK FOR CIGS/VSBYS TO ACTUALLY DROP IN
BLF/LWB WHEN THE RAIN LIGHTENS UP WITH WEAK WNW FLOW.

THE CONVECTION IN THE EAST SHOULD DWINDLE AS FAR AS THUNDER
CHANCES GO OVER THE NEXT 2-3 HOURS. ONCE THAT OCCURS LOOK FOR CIGS
TO GO VFR FOR A BIT...THEN DROP BACK INTO MVFR AROUND 09Z...WITH
SOME FOG RESTRICTIONS IN MVFR/IFR RANGE.

LEWISBURG WILL DROP TO LIFR TONIGHT AROUND 05Z-07Z.

ALL SITES WILL RISE TO VFR AFTER 14-15Z THURSDAY AS FRONT SHIFTS
SOUTHEAST.

LOOKING FURTHER AHEAD FROM THURSDAY INTO SUNDAY... COLD FRONT
STALLS ACROSS THE REGION THRU LATE IN THE WEEK SUPPORTING
CONVECTION...ESPECIALLY SOUTH AND EAST OF THE MOUNTAINS. FRONT
SHOULD EVENTUALLY RETREAT NORTH DURING THE WEEKEND WITH REGION
REMAINING IN A WARM AND MOIST AIRMASS SUPPORTING SCT...MAINLY
AFTERNOON/EVE CONVECTION. REDUCED VSBYS AND CIGS EXPECTED IN LATE
NIGHT/MORNING FOG IN PREFERRED RIVER AND VALLEY LOCATIONS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS/WP
NEAR TERM...AMS/JJ/WP
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...JH/WP
Hazardous weather outlook, Aug 5, 4:44 PM EDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
444 PM EDT WED AUG 5 2009

NCZ001>006-018>020-VAZ009>018-022>024-032>035-043>047-058-059-WVZ044-
062045-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-
FLOYD-CRAIG-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-MONROE-
444 PM EDT WED AUG 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS
EVENING. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS...LARGE HAIL...AND ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THROUGH THIS EVENING. SPOTTERS ARE
ENCOURAGED TO SEND REPORTS TO OUR OFFICE.

VAZ007-019-020-WVZ042-043-045-062045-
TAZEWELL-ALLEGHANY VA-BATH-MERCER-SUMMERS-GREENBRIER-
444 PM EDT WED AUG 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 5, 7:54 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
754 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      5 NE BLUEFIELD          37.31N 81.14W
08/05/2009                   MERCER             WV   TRAINED SPOTTER

            BRUSH CREEK OUT OF ITS BANKS, AND FLOODING THREE
            BASEMENTS IN THE GREEN VALLEY AREA.

&&

WHP
Local storm report, Aug 5, 8:03 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
803 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     FLASH FLOOD      5 SE CALLANDS           36.76N 79.53W
08/05/2009                   PITTSYLVANIA       VA   EMERGENCY MNGR

            STRAWBERRY ROAD AND GLENVILLE DRIVE BOTH CLOSED DUE TO
            HIGH WATER.

&&

MATTAROCHIA
Local storm report, Aug 5, 8:28 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
828 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     6 SSE CALLANDS          36.75N 79.54W
08/05/2009                   PITTSYLVANIA       VA   LAW ENFORCEMENT

            TREE DOWN ON STRAWBERRY ROAD

0634 PM     TSTM WND DMG     5 ESE CALLANDS          36.78N 79.50W
08/05/2009                   PITTSYLVANIA       VA   LAW ENFORCEMENT

            TREE DOWN ON BANNISTER ROAD

0712 PM     HAIL             3 N BLAIRS              36.72N 79.39W
08/05/2009  E0.25 INCH       PITTSYLVANIA       VA   LAW ENFORCEMENT

            PENNY SIZE HAIL ON R AND L SMITH ROAD AND HIGHWAY 29
            INTERSECTION

0712 PM     TSTM WND DMG     3 NW MAYFIELD           36.55N 79.61W
08/05/2009                   PITTSYLVANIA       VA   LAW ENFORCEMENT

            TREE DOWN ON STATE LINE BRIDGE ROAD NEAR INTERSECTION
            WITH BERRY HILL ROAD

0726 PM     TSTM WND DMG     5 ENE RINGGOLD          36.62N 79.21W
08/05/2009                   PITTSYLVANIA       VA   LAW ENFORCEMENT

            TREE DOOWN ON UTILITY POLE ON WHITE RIDGE ROAD...CAUSED A
            FIRE.

&&

CHENARD
Local storm report, Aug 5, 8:31 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
831 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     5 S MILTON              36.46N 79.22W
08/05/2009                   CASWELL            NC   LAW ENFORCEMENT

            TREE REPORTED DOWN ON LONGS MILL ROAD.

&&

CHENARD
Special weather statement, Aug 5, 8:34 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
834 PM EDT WED AUG 5 2009

VAZ058-059-060100-
CHARLOTTE VA-HALIFAX VA-
834 PM EDT WED AUG 5 2009

...A STRONG THUNDERSTORM WILL AFFECT CHARLOTTE AND HALIFAX
COUNTIES...

AT 831 PM EDT...A CLUSTER OF STRONG THUNDERSTORM WAS LOCATED 7 MILES
SOUTHEAST OF TURBEVILLE...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 50 MPH...FREQUENT LIGHTNIGHT...LOCALLY HEAVY RAIN AND
SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

THIS STORM WILL BE NEAR SOUTH BOSTON AROUND 840 PM...VIRGILINA AROUND
845 PM...CRYSTAL HILL AROUND 850 PM...HITESBURG AROUND 855 PM AND
STAUNTON RIVER STATE PARK AROUND 900 PM.

LAT...LON 3671 7863 3669 7863 3664 7854 3663 7857
      3669 7865 3667 7869 3655 7874 3655 7908
      3674 7918 3688 7912 3705 7883 3690 7849

EXPERIMENTAL

DS
Local storm report, Aug 5, 8:42 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
842 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     FLASH FLOOD      1 NW LANSING            36.51N 81.52W
08/05/2009                   ASHE               NC   LAW ENFORCEMENT

            LITTLE HORSE CREEK AND SOUTH FORK OF LITTLE HORSE CREEK
            OUT OF BANKS ALONG LITTLE HORSE CREEK ROAD AND JOE
            HAMPTON ROAD.

&&

WERT

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:12 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte45 min
Aug 5, 8:13 PM EDTAreal Flood AdvisoryRNKAmherst, Bedford, Campbell, City of Lynchburg3 hr
Aug 5, 8:34 PM EDTSpecial Weather StatementRNKHalifax26 min
Aug 5, 11:45 PM EDTSpecial Weather StatementRNKBuckingham60 min

Nearby

Flash Flood Warnings in Virginia, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.